Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 48, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Nov 29, 2016, 3:15 PM CST. It took effect at Nov 30, 2016, 3:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2016, 3:15 PM CST (21:15 UTC)
- In effect from
- Nov 30, 2016, 3:00 AM CST
- Expired
- Nov 30, 2016, 9:28 PM CST
- In force
- 18 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
500 WHUS74 KBRO 292115 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 315 PM CST TUE NOV 29 2016 ...STRONG WINDS AND HAZARDOUS SEAS TO ARRIVE EARLY ON WEDNESDAY... .A COLD FRONT WILL SWEEP THROUGH THE LOWER TEXAS COASTAL WATERS LATE TONIGHT AND EARLY WEDNESDAY MORNING. STRONG NORTHERLY WINDS WILL QUICKLY DEVELOP IN ITS WAKE...WITH BUILDING SEAS. GMZ150-155-170-175-300900- /O.EXP.KBRO.SC.Y.0047.000000T0000Z-161129T2100Z/ /O.NEW.KBRO.SC.Y.0048.161130T0900Z-161201T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 315 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY. * WINDS...NORTH AT 20-26 KNOTS WITH GUSTS TO AROUND 30 KNOTS. GUSTS MAY BRIEFLY APPROACH GALE FORCE WEDNESDAY MORNING. * WAVES/SEAS...BUILDING TO 8 TO 10 FEET BY LATE WEDNESDAY MORNING...THEN SLOWLY SUBSIDING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-300900- /O.NEW.KBRO.SI.Y.0047.161130T0900Z-161130T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 315 PM CST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY. * WINDS...NORTH AT 19 TO 24 KNOTS WITH CHOPPY TO ROUGH BAY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 53
3 follow-up statements
560 WHUS74 KBRO 300918 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 318 AM CST WED NOV 30 2016 ...STRONG WINDS AND HAZARDOUS SEAS WILL ARRIVE THIS MORNING... .A COLD FRONT WILL SWEEP THROUGH THE LOWER TEXAS COASTAL WATERS THIS MORNING. STRONG NORTHERLY WINDS WILL QUICKLY DEVELOP IN ITS WAKE...WITH BUILDING SEAS. GMZ130-132-135-301730- /O.CON.KBRO.SI.Y.0047.000000T0000Z-161130T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 318 AM CST WED NOV 30 2016 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTH AT 20 TO 25 KNOTS WITH ROUGH BAY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-301730- /O.CON.KBRO.SC.Y.0048.000000T0000Z-161201T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 318 AM CST WED NOV 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTH AT 20 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS. GUSTS MAY BRIEFLY APPROACH GALE FORCE THIS MORNING. * WAVES/SEAS...BUILDING TO 8 TO 10 FEET BY LATE THIS MORNING...THEN SLOWLY SUBSIDING THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
998 WHUS74 KBRO 302053 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 253 PM CST WED NOV 30 2016 ...WINDS SUBSIDING BUT HAZARDOUS SEAS TO CONTINUE THROUGH EVENING... .HIGH PRESSURE BUILDING ACROSS THE LOWER TEXAS COASTAL WATERS WILL ALLOW WINDS TO GRADUALLY DIMINISH THIS AFTERNOON AND DIMINISH MORE RAPIDLY THIS EVENING. HOWEVER...SEAS WILL REMAIN ELEVATED FOR A FEW HOURS BEYOND SUNSET ACROSS THE GULF BEFORE SUBSIDING BELOW HAZARDOUS LEVELS OVERNIGHT. GMZ130-132-135-302200- /O.NEW.KBRO.SI.Y.0048.161130T2053Z-161130T2100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 253 PM CST WED NOV 30 2016 ...SMALL CRAFT ADVISORY FOR WINDS EXPIRING AT 3 PM CST THIS AFTERNOON... * WINDS...15 TO 20 KNOT AND GUSTY WINDS WILL DIMINISH TO 10 TO 15 KNOTS WITH A FEW GUSTS TO 20 KNOTS BETWEEN 3 AND 5 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-010400- /O.EXT.KBRO.SC.Y.0048.000000T0000Z-161201T0400Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 253 PM CST WED NOV 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... * WINDS...NORTH AT 20 KNOTS AND GUSTY DIMINISHING TO NORTHEAST 15 TO 20 KNOTS WITH A FEW HIGHER GUSTS BY 6 PM...CONTINUING THROUGH 10 PM. * WAVES/SEAS...REMAINING AT 7 TO 9 FEET WITH LOCALLY 10 TO 11 FOOT SEAS UNTIL 6 PM THEN GRADUALLY SUBSIDING TO 5 TO 7 FEET THROUGH THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 52/BSG
259 WHUS74 KBRO 010328 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 928 PM CST WED NOV 30 2016 ...WINDS AND SEAS LOWERING... .OBSERVATIONS CONFIRM THAT NORTHEAST WINDS AND ELEVATED SEAS ARE LOWERING BELOW SMALL CRAFT ADVISORY CRITERIA. GMZ150-155-170-175-010430- /O.CAN.KBRO.SC.Y.0048.000000T0000Z-161201T0400Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 928 PM CST WED NOV 30 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL BE NORTHEAST AT 10 TO 17 KNOTS ON THE GULF WATERS... WITH SEAS IN THE FOUR TO SIX FEET RANGE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 2:55 PM CST, 20 minutes earlier.
Area forecast discussion, Nov 29, 2:55 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
255 PM CST Tue Nov 29 2016
.SHORT TERM (Tonight through Wednesday Night):
First of two surface boundaries to affect the area in short-term has
moved into MFE during the past hour with wind-shift to NW. No
cooling to speak of, though, as temp still 93F there so will at
least tie the daily record; HRL has already broken its record for
today.
A second, more bona-fide cold front will move through Deep South
Texas and the Rio Grande Valley during the pre-dawn hours of
Wednesday, reaching the northern Ranchlands about 06Z and the RGV
between 09-12Z. Breezy to gusty northerly winds will prevail across
the region on Wednesday in the wake of the front. Moisture will be
lacking, though, so not expecting any precip. Knocked 2-4 degrees F
off of tonight's min temps with less cloud cover expected and cold-
air advection looking slightly better in latest model runs. Dry air
will be in place by late morning on Wednesday allowing high
temperatures to recover to the mid to upper 70s (pretty close to
normal) under mostly sunny skies.
Winds gradually veer to the ENE and slacken tomorrow night as high
pressure settles over East-Central Texas. With the dry air in
place, lighter winds, and clear skies, min temps Thursday morning
will range from near 60F near the coast to the upper 40's over
Zapata and Jim Hogg counties...again, actually pretty close to
normal though it will feel quite cool.
.LONG TERM (Thursday through Tuesday): Thursday will start with
the return flow back into the region, bringing slightly more
moisture at the surface and moderating the temperatures back into
the upper 70s and lower 80s. Friday through the weekend is still a
considerable forecasting dilemma, as minor differences in each
model and run-to-run differences are producing wildly different
forecast solutions for Deep South Texas. All the models have begun
to come together closer to the slower solution noted the previous
couple days, with the H5 low now being cut off by all models in
northwest Mexico. The issue now is that the models are slightly
more to the west with the cutoff low, which in turn, induces the
surface trough further west, setting up just inland from the
coast. This has the effect of decreasing the amount of overrunning
for the valley, shifting better overrunning further north. With
this surface feature continuing to vary slightly, will hold onto
PoP chances for Friday and Saturday until the feature location
becomes more consistent. The cutoff low begins to eject across
Texas Sunday night into Monday. The location and timing of the
ejection has subsequent bearing on the surface trough and it's
departure. Staying with the slower of the model runs, the trough
should wrap up and move northeast during the day Sunday,
strengthening the overrunning in the region for the day. Rain
chances thusly have increased for the latter half of the weekend.
Monday rain chances depend highly on how fast the surface low
exits the region, with the faster models drying things out quickly
Monday morning and the slower models hanging on to chances for
light rain and cloudy conditions through the afternoon. Since
there is some threat for rainfall, have kept rain chances through
the day Monday before coming to an end Monday evening.
&&
.MARINE:
Now through Wednesday night: As of 150 PM, Buoy 020 reporting
southerly winds around 18 knots with seas of 7 ft. Winds and seas
have been slower to subside than expected, but with the near-term
downward trend finally beginning, will go ahead and let the
current Small Craft Advisory expire at 3pm as seas should trend
below 7 ft. very soon.
The passage of a cold front in the wee hours Wednesday will generate
strong northerly winds in its wake. Winds will quickly increase
into the 20-28 knot range across all of the coastal waters in the
wake of this front. A brief period of isolated gale-force gusts are
also possible for a few hours with the passage of the cold front,
but confidence is lacking for a Gale Watch or Warning at this time.
After coordination with CRP, will be issuing a new set of SCA's
shortly commencing at 09Z on Thursday. For now will run them through
18Z for the Laguna Madre and 00Z Friday for the Gulf waters since
seas will build to 8-10 ft. Wednesday morning and will only
gradually subside through the remainder of the day. A SCA for
Hazardous Seas may be needed into tomorrow evening.
Thursday through Sunday: Conditions over the weekend will be
agitated by the developing coastal trough across the region.
Modest onshore flow will continue around the trough through the
weekend, starting from the east and gradually shifting from the
north by Sunday morning. Seas will be highly agitated, with long-
fetch seas running 4 to 6 feet throughout the forecast period.
Rainfall is expected areawide Friday through Sunday, with the
focus on Friday night and Sunday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 65 74 61 75 / 10 10 10 0
BROWNSVILLE 65 75 60 76 / 10 10 10 0
HARLINGEN 62 77 56 77 / 10 0 0 0
MCALLEN 61 79 56 77 / 10 0 0 0
RIO GRANDE CITY 57 78 52 78 / 0 0 0 0
SOUTH PADRE ISLAND 68 73 65 73 / 10 10 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds from 3 AM to noon CST Wednesday
for GMZ130-132-135.
Small Craft Advisory until 3 PM CST this afternoon for GMZ150-
155-170-175.
Small Craft Advisory from 3 AM to 6 PM CST Wednesday for GMZ150-
155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
53/64Hazardous weather outlook, Nov 29, 9:42 AM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 942 AM CST TUE NOV 29 2016 TXZ248>257-292300- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 942 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-292300- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 942 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE LOWER TEXAS GULF WATERS THROUGH 3 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES WILL LIKELY DEVELOP ON THE LAGUNA MADRE AND THE LOWER TEXAS GULF WATERS WEDNESDAY AND WEDNESDAY NIGHT IN THE WAKE OF A COLD FRONT. A BRIEF PERIOD OF GALE-FORCE WIND GUSTS IS POSSIBLE WEDNESDAY MORNING. SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS ALL OR PORTIONS OF THE LOWER TEXAS COASTAL WATERS THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 53
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:42 AM CST | Small Craft Advisory | BRO | 11 hr | |
| Nov 29, 3:15 PM CST | Small Craft Advisory for Winds | BRO | 21 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.